MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 46 TWO-HOLES; CEMENTLESS ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 46 TWO-HOLES; CEMENTLESS ACETABULAR CUP
Model Number 01.32.146DH
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 4 may 2021: lot 2000222: (b)(4) items manufactured and released on 5- may-2020.Expiration date: 2025-04-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without similar events.Clinical evaluation performed by medical affairs director: intraoperative migration of acetabular cup during primary tha.For unspecified reasons, sufficient primary stability could not be achieved.There is no clinical cause for this adverse event.Preliminayr investigation performed by r&d project manager: from the received information, photo and x-rays it is not possible to determine a route cause of the event, probably related to an incorrect press-fit provided to the cup.Due to the thin dimensions of the rim of the liner, the removal of it was probably difficult during the surgery; no other conclusion can be done.After the receipt of the pieces, a further analysis of the coating can be performed.
 
Event or Problem Description
The surgeon noticed that the cup migrated from the patient acetabular after the final repositioning during the surgery.The surgeon replaced it with a new mpact multihole cup and liner.The was 1 hour surgery time delay.Total surgery time: 4 hours.The same size was used finally.It is unknown if additional anesthesia was necessary.
 
Additional Manufacturer Narrative
Visual inspection performed r&d manager: from the received pieces, it is confirmed what stated in the preliminary investigation; no particular or evident signs were noticed on the shell, so the event can be probably related an incorrect press-fit due to the patient bone conditions.

Brand Name
CUP: MPACT ACETABULAR SHELL 46 TWO-HOLES
Common Device Name
CEMENTLESS ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11862214
Report Number3005180920-2021-00409
Device Sequence Number3663505
Product Code LPH
UDI-Device Identifier07630030810701
UDI-Public07630030810701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model Number01.32.146DH
Device Catalogue Number01.32.146DH
Device Lot Number2000222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR